Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

87 year, having severe itching in the vagina part. Took medicine for urinary infection and applied cream. Not cured. Now?

Dear Doctor, My 87 year old mother is having severe itching problem in the vagina part and below. Though she has taken medicine for urinary infection, it is not subsided. Some ointments like itchguard, Surfaz etc. have been tried but there is no respite for itching in the soft in and around part of vagina and upto thigh part… Please advise what is the best treatment for this? She is unable to visit specialist because of oldage. regards,swamy
Asked On : Mon, 18 Feb 2013
Answers:  2 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Critical Care Specialist 's  Response
Hi thanks for your question.
Post menupausal womens usally have atrophic vaginitis due to lack of hormones and easily get yeast infections of the vagina which give rise to itching and sometime discharge.
I would suggests you to consult a gynaecologist who may be able to examine your mother and may prescribe appropriate treatment accordingly.
Hope this answers your question.
Answered: Mon, 18 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Gustav Gous's  Response
Your mother is suffering from a fungal infection, often caused by taking anti-biotics. It will be best to treat this with both an oral ant-fungal as well as a topical treatment. Fluconazole 150mg is a once off oral capsule, Itraconazole combined with a hydrolyzed cortisone for the itch is a good idea. A cheap alternative is to use a Sodium bicarbonate solution on the skin and opening to the vagina.
Answered: Mon, 18 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor